{"oa_version":"Published Version","citation":{"mla":"Wagner, Uli, and Pascal Wild. “Coboundary Expansion, Equivariant Overlap, and Crossing Numbers of Simplicial Complexes.” Israel Journal of Mathematics, vol. 256, no. 2, Springer Nature, 2023, pp. 675–717, doi:10.1007/s11856-023-2521-9.","ama":"Wagner U, Wild P. Coboundary expansion, equivariant overlap, and crossing numbers of simplicial complexes. Israel Journal of Mathematics. 2023;256(2):675-717. doi:10.1007/s11856-023-2521-9","chicago":"Wagner, Uli, and Pascal Wild. “Coboundary Expansion, Equivariant Overlap, and Crossing Numbers of Simplicial Complexes.” Israel Journal of Mathematics. Springer Nature, 2023. https://doi.org/10.1007/s11856-023-2521-9.","ieee":"U. Wagner and P. Wild, “Coboundary expansion, equivariant overlap, and crossing numbers of simplicial complexes,” Israel Journal of Mathematics, vol. 256, no. 2. Springer Nature, pp. 675–717, 2023.","short":"U. Wagner, P. Wild, Israel Journal of Mathematics 256 (2023) 675–717.","ista":"Wagner U, Wild P. 2023. Coboundary expansion, equivariant overlap, and crossing numbers of simplicial complexes. Israel Journal of Mathematics. 256(2), 675–717.","apa":"Wagner, U., & Wild, P. (2023). Coboundary expansion, equivariant overlap, and crossing numbers of simplicial complexes. Israel Journal of Mathematics. Springer Nature. https://doi.org/10.1007/s11856-023-2521-9"},"date_created":"2023-10-22T22:01:14Z","has_accepted_license":"1","article_type":"original","intvolume":" 256","issue":"2","_id":"14445","quality_controlled":"1","status":"public","page":"675-717","date_published":"2023-09-01T00:00:00Z","isi":1,"ddc":["510"],"type":"journal_article","user_id":"2DF688A6-F248-11E8-B48F-1D18A9856A87","title":"Coboundary expansion, equivariant overlap, and crossing numbers of simplicial complexes","day":"01","department":[{"_id":"UlWa"}],"month":"09","license":"https://creativecommons.org/licenses/by/4.0/","date_updated":"2024-10-09T21:07:12Z","publication":"Israel Journal of Mathematics","language":[{"iso":"eng"}],"year":"2023","external_id":{"isi":["001081646400010"]},"author":[{"full_name":"Wagner, Uli","orcid":"0000-0002-1494-0568","first_name":"Uli","last_name":"Wagner","id":"36690CA2-F248-11E8-B48F-1D18A9856A87"},{"full_name":"Wild, Pascal","first_name":"Pascal","last_name":"Wild","id":"4C20D868-F248-11E8-B48F-1D18A9856A87"}],"oa":1,"corr_author":"1","article_processing_charge":"Yes (via OA deal)","scopus_import":"1","file":[{"creator":"dernst","success":1,"content_type":"application/pdf","date_created":"2023-10-31T11:20:31Z","date_updated":"2023-10-31T11:20:31Z","file_id":"14475","relation":"main_file","checksum":"fbb05619fe4b650f341cc730425dd9c3","file_size":623787,"file_name":"2023_IsraelJourMath_Wagner.pdf","access_level":"open_access"}],"abstract":[{"text":"We prove the following quantitative Borsuk–Ulam-type result (an equivariant analogue of Gromov’s Topological Overlap Theorem): Let X be a free ℤ/2-complex of dimension d with coboundary expansion at least ηk in dimension 0 ≤ k < d. Then for every equivariant map F: X →ℤ/2 ℝd, the fraction of d-simplices σ of X with 0 ∈ F (σ) is at least 2−d Π d−1k=0ηk.\r\n\r\nAs an application, we show that for every sufficiently thick d-dimensional spherical building Y and every map f: Y → ℝ2d, we have f(σ) ∩ f(τ) ≠ ∅ for a constant fraction μd > 0 of pairs {σ, τ} of d-simplices of Y. In particular, such complexes are non-embeddable into ℝ2d, which proves a conjecture of Tancer and Vorwerk for sufficiently thick spherical buildings.\r\n\r\nWe complement these results by upper bounds on the coboundary expansion of two families of simplicial complexes; this indicates some limitations to the bounds one can obtain by straighforward applications of the quantitative Borsuk–Ulam theorem. Specifically, we prove\r\n\r\n• an upper bound of (d + 1)/2d on the normalized (d − 1)-th coboundary expansion constant of complete (d + 1)-partite d-dimensional complexes (under a mild divisibility assumption on the sizes of the parts); and\r\n\r\n• an upper bound of (d + 1)/2d + ε on the normalized (d − 1)-th coboundary expansion of the d-dimensional spherical building associated with GLd+2(Fq) for any ε > 0 and sufficiently large q. This disproves, in a rather strong sense, a conjecture of Lubotzky, Meshulam and Mozes.","lang":"eng"}],"doi":"10.1007/s11856-023-2521-9","file_date_updated":"2023-10-31T11:20:31Z","publisher":"Springer Nature","tmp":{"short":"CC BY (4.0)","legal_code_url":"https://creativecommons.org/licenses/by/4.0/legalcode","name":"Creative Commons Attribution 4.0 International Public License (CC-BY 4.0)","image":"/images/cc_by.png"},"publication_identifier":{"issn":["0021-2172"],"eissn":["1565-8511"]},"publication_status":"published","volume":256}